Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 1, 2012Dooly County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 1, 2012, 6:17 PM EDT for Dooly County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2012, 6:17 PM EDT (22:17 UTC)
Expired
Aug 1, 2012, 6:45 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA

County Dooly County, GA

The radar

The Robins AFB radar (KJGX), 80 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1144 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

235 
WWUS82 KFFC 012217
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT WED AUG 1 2012

GAZ105-012245-
617 PM EDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN DOOLY COUNTY
UNTIL 645 PM EDT...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF BYROMVILLE...MOVING SOUTH AT
15 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DOOLY
COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE UNADILLA...DOOLING...BYROMVILLE...PINEHURST...FLINT RIVER
WMA...RICHWOOD...DRAYTON...LILLY AND VIENNA.

&&

LAT...LON 3203 8396 3207 8399 3209 8398 3210 8400
      3215 8403 3219 8402 3225 8396 3228 8390
      3229 8390 3229 8374 3203 8369
TIME...MOT...LOC 2218Z 355DEG 11KT 3224 8384

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:52 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Aug 1, 2:52 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT WED AUG 1 2012

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CURRENT SATELLITE LOOP SHOW MOSTLY CLEAR SKIES OVER THE AREA.  THERE
IS SOME CU BEGINNING TO DEVELOP ACROSS WEST AND CENTRAL GA SO THIS
LOOKS LIKE IT COULD BE THE BEGINNING OF SOME ISOLATED SHRA/TSRA THIS
AFTERNOON/EVENING. THERE IS A WEAK STATIONARY BOUNDARY OVER N GA
THAT MAY ACT AS A FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT.
THE KEY IS GOING TO BE JUST HOW MUCH DRIER AIR HAS FILTER INTO THE
AREA UNDER THE WEAK RIDGE BUILDING IN FROM THE NORTH AND HOW STRONG
IS THE INSTABILITY ACROSS THE AREA. LOOKS LIKE WE WILL SEE SOME
ISOLATED TO SCATTERED SHRA/TSRA DEVELOP ACROSS NORTH GA BUT IT
SHOULD DISSIPATE OUT SHORTLY AFTER SUNSET. MOISTURE INCREASES SOME
THURSDAY FROM THE NORTH AS THE RIDGE BREAKS DOWN A BIT MORE THROUGH
THE END OF THE WEEK. TEMPS WILL STAY NEAR SEASONAL NORMS THROUGH THE
SHORT TERM.

01

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
UPPER LEVEL HIGH PRESSURE RIDGE REMAINS SITUATED OVER TEXAS
INTO THE EXTENDED PERIOD...WITH NORTHWEST FLOW PREVAILING ACROSS
THE TENNESSEE VALLEY AND INTO GEORGIA. THIS FLOW WILL CONTINUE TO
USHER UPPER LEVEL DISTURBANCES INTO THE REGION INTO THE WEEKEND.
THESE FEATURES...COMBINED WITH AMPLE DAYTIME HEATING WILL KEEP
SLIGHT CHANCE TO CHANCE THUNDERSTORMS ACROSS THE AREA. INTO EARLY
NEXT WEEK...HIGH PRESSURE RIDGE OVER THE ATLANTIC BECOMES MORE
DOMINANT ACROSS THE SOUTHEAST AS LOW PRESSURE DEEPENS OVER SOUTH
CENTRAL CANADA. THIS LOW WILL DRAG A FRONTAL BOUNDARY THROUGH THE
TENNESSEE VALLEY BY MONDAY MORNING...AND PUSH INTO NORTHWEST
GEORGIA BY MONDAY AFTERNOON. TIMING OF THIS SYSTEM AS IT PUSHES
THROUGH DIFFERS SLIGHTLY BY MODEL...SO HAVE MADE NO MAJOR
ADJUSTMENTS TO THE CURRENT FORECAST BASED ON THE UNCERTAINTY. HIGH
PRESSURE BUILDS BACK INTO THE REGION BEHIND THE FRONT...AND
ANTICIPATE DIURNALLY DRIVEN CONVECTION TO RETURN BY MID WEEK.
PREVIOUS FORECAST CONTINUES TO APPEAR ON TRACK...AND HAVE ADDED
THE PREVIOUS DISCUSSION BELOW...

31

/ISSUED 438 AM EDT WED AUG 1 2012/
LITTLE CHANGE IN THE PATTERN...HENCE THE SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS TO CONTINUE.

UPPER LEVEL LOW REMAINS OVER TEXAS AS STORM SYSTEM RIDE OVER THE
TOP THROUGH THE PLAINS AND OHIO VALLEY. THE HIGH OFF THE COAST
CONTINUES TO HOLD A WARM MOIST AIR MASS OVER THE SOUTHEAST...
THOUGH THE GFS MAINTAINS A HIGHER MEAN RH OVER THE AREA THAN DOES
THE ECMWF. THE GFS SOLUTION PREFERRED. SUNDAY NIGHT INTO MONDAY
THEY BOTH HAVE A COLD FRONT MOVING THROUGH EASTERN TENNESSEE AND
INTO NORTHERN GEORGIA MONDAY MORNING. IT SETTLES INTO
CENTRAL/SOUTH GEORGIA AND WEAKENS BY TUESDAY...BUT PLENTY OF MOISTURE
REMAINS OVER THE AREA TO CONTINUE THE AFTERNOON AND EVENING
THUNDERSTORMS. LIKEWISE...SEE NO CHANGE IN THE TEMPERATURES
THROUGH THE PERIOD.

37

&&

.AVIATION...
18Z UPDATE...
CEILINGS SHOULD STAY VFR THROUGH THE TAF PERIOD WITH SOME BRIEF
PERIOD OF MVFR IN AND AROUND TSRA DEVELOPMENT THIS AFTERNOON AND
THURSDAY AFTERNOON. WINDS WILL STAY MAINLY OUT OF THE W TO NW IN
THE 5-10 KT RANGE. VSBYS WILL BE VFR ALSO EXCEPT SOME MVFR VSBYS
WITH LIGHT PATCHY FOG THAT IS EXPECTED OVER NIGHT...BETWEEN 06Z
AND 13Z THU. VSBYS WILL ONLY GO DOWN INTO THE MVFR RANGE.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM-HIGH CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  95  72  91 /  20  20  20  40
ATLANTA         75  95  74  90 /  20  20  20  40
BLAIRSVILLE     65  88  65  86 /  20  20  20  40
CARTERSVILLE    67  94  69  92 /  20  20  20  40
COLUMBUS        74  97  74  94 /  20  20  20  40
GAINESVILLE     73  94  73  90 /  20  20  20  40
MACON           74  96  73  94 /  20  20  20  30
ROME            71  96  71  94 /  20  20  20  50
PEACHTREE CITY  70  94  71  91 /  20  20  20  40
VIDALIA         74  97  74  93 /  20  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....31
AVIATION...01
Hazardous weather outlook, Aug 1, 5:45 AM EDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 AM EDT WED AUG 1 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
545 AM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS THROUGH TONIGHT WITH A FEW POSSIBLY
SEVERE.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY EXTENDING ACROSS THE STATE WILL MEANDER
SOUTH AND NORTH OVER THE NEXT COUPLE OF DAYS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE GUSTY WINDS...SMALL HAIL AND FREQUENT
LIGHTNING.

.DISCUSSION...
A MOIST AIR MASS REMAINS OVER THE AREA...AND COUPLED WITH THE
DAYTIME HEATING TO DESTABLIZE THE ATMOSPHERE SCATTERED CONVECTION
CAN BE EXPECTED DURING THE EVENING HOURS. THE FRONT MEANDERING
ACROSS THE STATE WILL ALSO POSE AS A FOCUSING MECHANISM FOR
CONVECTIVE DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 1, 5:10 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             3 SSW CUMMING           34.17N 84.15W
08/01/2012  E0.75 INCH       FORSYTH            GA   PUBLIC

&&

AGIBBS
Special weather statement, Aug 1, 5:10 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT WED AUG 1 2012

GAZ014-015-012200-
510 PM EDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN LUMPKIN AND DAWSON COUNTIES UNTIL 600 PM EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEN FOOTE HIKE INN...MOVING SOUTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
LUMPKIN AND DAWSON COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CAMP MERRILL...LEN FOOTE HIKE INN...
AMICALOLA FALLS STATE PARK...NIMBLEWILL...JUNO...AURARIA...MCKEE...
DAWSONVILLE...LUMPKIN...DOUGHERTY AND HOLLIS LATHEM RESERVOIR. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3440 8398 3435 8398 3436 8426 3452 8427
      3457 8425 3460 8426 3460 8422 3462 8420
      3461 8419 3464 8416 3464 8407
TIME...MOT...LOC 2110Z 356DEG 15KT 3460 8417
Local storm report, Aug 1, 5:14 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     CUMMING                 34.21N 84.14W
08/01/2012                   FORSYTH            GA   EMERGENCY MNGR

            FORSYTH EMA RELAYED A REPORT OF TREES DOWN ON
            HOUSES...POWERLINES DOWN...STREET LIGHTS AND STOPLIGHTS
            DOWNED BY THUNDERSTORM WIND ACROSS THE COUNTY.

&&

AGIBBS
Local storm report, Aug 1, 5:56 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     CUMMING                 34.21N 84.14W
08/01/2012                   FORSYTH            GA   EMERGENCY MNGR

            FORSYTH EMA RELAYED A REPORT OF TREES DOWN ON
            HOUSES...POWERLINES DOWN...STREET LIGHTS AND STOPLIGHTS
            DOWNED BY THUNDERSTORM WIND ACROSS THE COUNTY. ALSO 4
            MOBILE HOMES WERE DESTROYED BY FALLING TREES.

&&

AGIBBS
Special weather statement, Aug 1, 6:05 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT WED AUG 1 2012

GAZ007-013-014-012245-
605 PM EDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN PICKENS...DAWSON AND GILMER COUNTIES UNTIL 645 PM EDT...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST ELLIJAY...MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
PICKENS...DAWSON AND GILMER COUNTIES THROUGH 645 PM EDT. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3471 8425 3467 8425 3467 8424 3463 8419
      3455 8419 3440 8419 3439 8455 3463 8462
      3477 8448
TIME...MOT...LOC 2205Z 310DEG 19KT 3464 8446
Special weather statement, Aug 1, 6:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT WED AUG 1 2012

GAZ105-012245-
617 PM EDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN DOOLY COUNTY
UNTIL 645 PM EDT...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF BYROMVILLE...MOVING SOUTH AT
15 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DOOLY
COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE UNADILLA...DOOLING...BYROMVILLE...PINEHURST...FLINT RIVER
WMA...RICHWOOD...DRAYTON...LILLY AND VIENNA.

&&

LAT...LON 3203 8396 3207 8399 3209 8398 3210 8400
      3215 8403 3219 8402 3225 8396 3228 8390
      3229 8390 3229 8374 3203 8369
TIME...MOT...LOC 2218Z 355DEG 11KT 3224 8384

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:41 PM EDTSpecial Weather StatementFFCCatoosa, Walker, Whitfield64 min
Jul 31, 10:51 PM EDTSpecial Weather StatementFFCTowns, Union24 min
Jul 31, 11:18 PM EDTSpecial Weather StatementFFCLumpkin, Towns, Union, White27 min
Aug 1, 3:33 PM EDTSpecial Weather StatementFFCChattooga57 min
Aug 1, 3:51 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd39 min
Aug 1, 4:16 PM EDTSpecial Weather StatementFFCForsyth44 min
Aug 1, 4:21 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield39 min
Aug 1, 4:23 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett, Hall52 min
Aug 1, 4:28 PM EDTSpecial Weather StatementFFCFloyd47 min
Aug 1, 4:48 PM EDTSevere Thunderstorm WarningFFCFloyd42 min
Aug 1, 4:57 PM EDTSpecial Weather StatementFFCGordon, Murray33 min
Aug 1, 5:10 PM EDTSpecial Weather StatementFFCDawson50 min
Aug 1, 5:13 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray, Pickens47 min
Aug 1, 6:05 PM EDTSpecial Weather StatementFFCGilmer, Pickens40 min
Aug 1, 6:19 PM EDTSpecial Weather StatementFFCDade, Walker41 min
Aug 1, 6:26 PM EDTSpecial Weather StatementFFCHenry, Rockdale49 min
Aug 1, 6:49 PM EDTSevere Thunderstorm WarningFFCChattooga, Walker41 min
Aug 1, 7:23 PM EDTSevere Thunderstorm WarningFFCChattooga, Walker52 min
Aug 1, 7:39 PM EDTSpecial Weather StatementFFCFannin, Towns, Union51 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.